MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that the hub of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter previously placed as a chest tube in the right pleural space on (b)(6) 2018, separated from the catheter portion of the device.As a result, the catheter had to be replaced.The patient was currently intubated in the intensive care unit (icu), and the cause of the disconnection of the device was not known.The complaint product is not available for return and evaluation.
 
Additional Manufacturer Narrative
After further review of the record, it was determined that it should be noted that per the customer, the device was in place 2-3 days prior to the event.Investigation - evaluation: a review of the device history record, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.Clinical assessment: without visual, dimensional, and/or functional testing of the product, we are unable to rule out if this event was related to a manufacturing issue.At this time, clinical assessment cannot eliminate any possible causes for the separated hub such as product handling, patient behavior, patient environment, patient mobility, other device compatibility, device maintenance, device failure, or manufacturing related causes.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, the possible root cause is manufacturer related.The appropriate personnel have been notified and cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7344008
Report Number1820334-2018-00768
Device Sequence Number10907864
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)201218(10)8454312
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;